Hail, Saline
- When
- September 7, 3:57 PM CST to 4:00 PM CST
- Where
- Saline County, 3 mi NW of Western
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -97.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 7, 1:15 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT FRI SEP 7 2001 FORECAST CHALLENGES -- PRECIPITATION CHANCES SYNOPSIS -- FRONT IS NOT MAKING VERY FAST PROGRESS SOUTHEAST THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A WEAK WAVE AHEAD OF THE STRONGER SHORT WAVE NOW ENTERING WESTERN KANSAS HAS BEEN GENERATING SOME THUNDERSTORM ACTIVITY FROM BIE NORTHEAST THROUGH OMA TO HNR AND RDA. ANOTHER STRONG WAVE IS DROPPING SOUTH SOUTHEAST INTO WYOMING ON THE SOUTHWEST SIDE OF A LOW OVER MANITOBA. THIS WAVE IS ASSOCIATED WITH A 120-140 KNOT JET CORE AND HEIGHT FALLS OF 18 DECAMETERS AT TFX THIS MORNING. FORECAST -- THE FIRST MINOR WAVE MOVING NORTHEAST HAS BEEN GENERATING OCCASIONALLY STRONG BUT NOT SEVERE THUNDERSTORMS MOVING NORTHEAST THROUGH THE SOUTHEAST PART OF THE CWA. THERE HAS BEEN A STRONG PUSH SOUTH THROUGH EASTERN COLORADO AND FAR WESTERN KANSAS AT THE SURFACE BUT LITTLE EFFECTIVE PUSH FURTHER EAST. THE NEXT CONVECTION GROUP APPEARS TO HAVE STARTED WITH THE SHORT WAVE IN WESTERN KANSAS. SOME ACTIVITY WILL OCCUR AHEAD BUT CLOUDS IN SOUTH CENTRAL NEBRASKA WOULD INDICATE SOUTHERLY FLOW IS PUSHING BACK NORTH AGAINST THE FRONT. ACTIVITY ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA SHOULD INCREASE THROUGH THE EVENING. ASSUMING THE ETA IS CORRECT THE WAVE SHOULD PUSH THROUGH SHORTLY AFTER MIDNIGHT. COOLER AIR SHOULD POUR IN BEHIND. THE NEXT WAVE WILL CONTINUE SOUTH SOUTHEAST. ALL THREE MODELS WANT TO GENERATE A LOW ALOFT WITH THE SYSTEM...ALTHOUGH TIMING AND DETAILS ARE ALL OVER THE PLACE. NET RESULT IS THAT IT WILL BE RELUCTANT TO COME OUT...AND GET TIME ENOUGH TO GET SOME MOISTURE IN AHEAD OF IT. TEMPERATURES WILL REMAIN COOL WITH THE NEXT BEST THREAT OF PRECIP AFTER TONIGHT ON SATURDAY NIGHT. CHANCE OF PRECIP WED AND THU IN THE EXTENDED. .OMA...NONE. POWERS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1114 AM CDT FRI SEP 7 2001 STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AREA MOST THREATENED IS SOUTHEAST OF A LINE FROM FAIRBURY NEBRASKA TO HARLAN IOWA. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A COLD FRONT MOVING SOUTHEAST THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AIRMASS AHEAD OF THE FRONT IS VERY MOIST AND MODERATELY UNSTABLE. A STRONG SHORT WAVE WILL MOVE EAST ACROSS KANSAS THIS AFTERNOON AND EARLY THIS EVENING PROVIDING GOOD SUPPORT FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING DOWN BURST WINDS WILL BE PRIMARY SEVERE WEATHER THREATS. IN ADDITION LOCALLY HEAVY RAINS MAY OCCUR. POWERS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268458.